Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

In Mirena IUD, having brown blood instead of red, cramping. Is this normal ?

hi doctor my name is AAAAA i am on the marina iud and i am experiencing brown blood instead of red blood, i was cramping for 2 days and after cramping i stated to see the brown spotting it has been accruing for about 3 days already do i count this as my period ? is this normal and yes i am sexually active and i had unprotected sex like 2 weeks ago
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
May 2013
Thanks for the query.
Some amount of menstrual irregularity is common while being on intrauterine devices.
Brown color of the blood indicates collected blood from the endometrium.
Abdominal cramps, bloating sensation etc can also be seen with intrauterine device.
Possibly these will subside soon.
If you are near your expected date of periods, this can be considered as withdrawal bleeding, if not this could be intermenstrual spotting.
If you are having any associated symptoms like white discharge etc, better to get examined once to rule out the possibility of pelvic infection.
If the spotting persists, you can take additional dose of hormones to control it with your doctor's advice.
Take care.
Answered: Mon, 21 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor